Longitudinal shear waves in a fiber-reinforced composite

Bose, S. K. ; Mal, A.K. (1973) Longitudinal shear waves in a fiber-reinforced composite International Journal of Solids and Structures, 9 (9). pp. 1075-1085. ISSN 0020-7683

Full text not available from this repository.

Official URL: http://linkinghub.elsevier.com/retrieve/pii/002076...

Related URL: http://dx.doi.org/10.1016/0020-7683(73)90016-4


The propagation of time harmonic longitudinal shear waves in a composite with randomly distributed parallel fibers is studied. Assuming the composite to be statistically uniform, the phase velocity and the damping of the average waves are obtained as functions of the statistical and the mechanical parameters of the system. The theory leads to the well known Hashin and Rosen's formula for the axial shear modulus if the correlation in the positions of the fibers are ignored. The correlation terms are shown to have a significant effect on the damping property of the composite, especially at high frequencies and concentrations.

Item Type:Article
Source:Copyright of this article belongs to Elsevier Science.
ID Code:6252
Deposited On:20 Oct 2010 11:23
Last Modified:28 May 2011 07:07

Repository Staff Only: item control page